What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 26, 8:02 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, May 26, 8:02 PM EST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
902 PM EDT Fri May 26 2017
.SYNOPSIS...
An unsettled weather pattern will be in place for the weekend
with multiple systems moving through the region. Mostly dry
conditions return for Monday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Showers and thunderstorms are currently approaching from the
west. SPC has put the western area under Severe Thunderstorm
Watch 270 until 2 AM. Latest high res models show the storms
slowly weakening as they dive across the region. Latest NSSL WRF
is doing a fantastic job so have trended grids this direction. New
zones already out.
Prev Discussion->
A few showers will move across northwestern portions of the
forecast area through the early evening hours. A MCV or meso
low approaches tonight along with upper support. There are still
some model differences in the exact location of this low and
subsequently precipitation coverage. Better instability is
across central and southern portions of the region.
Thunderstorms could end up a little further south than some of
the model indications are if the thunderstorms build into the
better instability. In general expect a bow of thunderstorms to
move into western portions of the forecast area beginning around
8pm. Since there is a boundary nearby there is the potential
for an isolated tornado. The main threat would be damaging
winds. Cannot rule out isolated flooding since there will be
heavy downpours, however the precipitation is expected to be
relatively progressive. There is a smaller threat for large
hail.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Precipitation will be exiting the area at the start of the day
on Saturday with only a few residual showers and storms south of
the Ohio River. Additional thunderstorms are expected to
develop along and south of the Ohio River Saturday afternoon
along a frontal boundary. Damaging winds and large hail will be
possible with these storms. Additional showers and thunderstorms
are expected to work into the region overnight associated with a
warm frontal boundary. There is another severe threat during
this time with damaging winds and large hail. There is some
concern for flooding and isolated tornadoes well.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
A warm front is forecast to lift north across Ohio Sunday morning
ahead of a surface low pressure system moving across the southern
Great Lakes. There is some uncertainty as to how things will play
out with a possible MCS Saturday night and the effects this may have
on our area into Sunday. Nonetheless, it does look like we should
destabilize as we get more into the warm sector as we head through
the day on Sunday. As the low moves across the southern Great Lakes,
an associated cold front will drop southeast through our area Sunday
night. Ahead of this, will continue with higher chance to likely
pops through the day on Sunday and then taper them off from the
northwest Sunday night as the cold front moves through. Expect highs
on Sunday mainly in the upper 70s.
An upper level low will rotate down across the Great Lakes and then
shift slowly off to the east through mid week. A series of weak mid
level short waves could lead to a few showers across our far north
Monday and Tuesday. There is some model uncertainty on Wednesday
with maybe some slightly stronger energy moving in from the
southwest. For now will just allow for a low chance of showers and
perhaps a thunderstorm later Tuesday night into Wednesday across the
area. The upper level low will weaken as it shifts to the northeast
United States through the end of the week. This will help us
transition into more of a southwest flow pattern with the possibility
of some lower chance pops developing toward the end of the long term
period. Seasonable temperatures will continue through the week with
highs in the 70s.
&&
.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
All TAF sites currently VFR this evening with a line of showers
and thunderstorms approaching from the west. These showers and
thunderstorms will push southeast into the TAF sites this
evening with KCVG/KLUK being on the edge. The complex of showers
and thunderstorms will then likely weaken as they move into the
TAF sites from the west. As the upper level disturbance/
showers and thunderstorms head east of the TAF sites early
Saturday morning IFR/ MVFR cigs will move in. MVFR cigs will be
slow to lift Saturday morning and hang around potentially into
the early afternoon. TAF sites will eventually go VFR Saturday
afternoon with a weak cold front stalling across southern Ohio.
Some high res are indicating showers and thunderstorms along the
weak boundary Saturday afternoon but looking at forecast
soundings shows a CAP in place around 800 MB. This will likely
keep the TAF sites convection free Saturday afternoon. Towards
the end of the TAF issuance the boundary will wash out with a
potent upper level disturbance approaching from the west.
OUTLOOK...Intermittent chances of thunderstorms along with MVFR
ceilings will be possible from Saturday through Monday morning.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Haines/Novak
NEAR TERM...Haines/Novak
SHORT TERM...Novak
LONG TERM...JGL
AVIATION...Haines
Hazardous weather outlook, May 26, 2:17 PM EST, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
317 PM EDT Fri May 26 2017
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-082-271930-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Highland-Pike-
317 PM EDT Fri May 26 2017
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms will move across the area between 8 pm and 3 am. These
storms will have the potential to produce damaging straight line
winds. Isolated tornadoes, large hail, and minor flooding cannot be
ruled out.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The threat for showers and thunderstorms will increase Saturday
night into Sunday evening across the region. The potential exists
for some storms to reach severe limits with damaging winds and large
hail being the primary severe weather threats. In addition, heavy
rainfall will also be concern from thunderstorms which may lead to
flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this weekend.
INZ073>075-080-KYZ089>100-OHZ077>079-081-088-271930-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-
Clermont-Brown-Adams-Scioto-
317 PM EDT Fri May 26 2017
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky and Southwest Ohio.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms will move across the area between 8 pm and 3 am. These
storms will have the potential to produce damaging straight line
winds. Isolated tornadoes, large hail, and minor flooding cannot be
ruled out.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms are expected to develop along and south of the Ohio
River Saturday afternoon and into the early evening hours. Damaging
winds and hail will be possible with these storms.
There is also the threat for showers and thunderstorms Saturday
night into Sunday evening across the region. The potential exists for
some storms to reach severe limits with damaging winds and large
hail being the primary severe weather threats. In addition, heavy
rainfall will also be concern from thunderstorms which may lead to
flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this weekend.
In the hours before
Special weather statement, May 26, 8:47 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
947 PM EDT FRI MAY 26 2017
INZ050-058-059-270215-
Fayette IN-Union IN-Wayne IN-
947 PM EDT FRI MAY 26 2017
...A STRONG THUNDERSTORM WILL AFFECT WAYNE...NORTHERN UNION AND
NORTHERN FAYETTE COUNTIES IN EAST CENTRAL INDIANA UNTIL 1015 PM
EDT...
At 947 PM EDT, radar indicated a strong thunderstorm near Dublin,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Richmond, Connersville, Centerville, Cambridge City, Liberty,
Hagerstown, Fountain City, Dublin, Waterloo, Abington, Brownsville,
Greens Fork, East Germantown, Spring Grove, Boston, Mount Auburn,
Whitewater, Richmond Municipal Airport, Goodwins Corner and Mettel
Field.
This includes I-70 in Indiana between mile markers 134 and 155.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3979 8530 3979 8522 3987 8522 3987 8520
3994 8520 3996 8482 3962 8483 3969 8530
TIME...MOT...LOC 0147Z 267DEG 32KT 3983 8530
HainesSpecial weather statement, May 26, 9:14 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1014 PM EDT FRI MAY 26 2017
INZ050-059-OHZ060-061-270245-
Union IN-Wayne IN-Montgomery OH-Preble OH-
1014 PM EDT FRI MAY 26 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE AND
NORTHEASTERN UNION COUNTIES IN EAST CENTRAL INDIANA...PREBLE AND
WESTERN MONTGOMERY COUNTIES IN WEST CENTRAL OHIO UNTIL 1045 PM EDT...
At 1014 PM EDT, radar indicated a strong thunderstorm over Richmond,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Richmond, Trotwood, Eaton, Camden, Lewisburg, New Paris, West
Alexandria, Gratis, Clayton, Brookville, Germantown, New Lebanon,
Farmersville, Phillipsburg, Eldorado, Verona, West Manchester, Spring
Grove, Boston and Richmond Municipal Airport.
This includes the following Interstates...
I-70 in Indiana between mile markers 152 and 156.
I-70 in Ohio between mile markers 0 and 25.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3967 8491 3991 8488 3990 8435 3959 8436
TIME...MOT...LOC 0214Z 274DEG 37KT 3979 8488
Haines
Special weather statement, May 26, 9:16 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1016 PM EDT FRI MAY 26 2017
OHZ042-051-061-270245-
Montgomery OH-Darke OH-Miami OH-
1016 PM EDT FRI MAY 26 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DARKE...NORTHWESTERN
MONTGOMERY AND SOUTHWESTERN MIAMI COUNTIES UNTIL 1045 PM EDT...
At 1016 PM EDT, radar indicated a strong thunderstorm near New
Madison, moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Greenville, West Milton, Covington, Arcanum, Pleasant Hill, New
Madison, Clayton, Wayne Lakes, Phillipsburg, Gettysburg, Laura,
Pitsburg, Potsdam, Hollansburg, Gordon, Ludlow Falls, Palestine,
Ithaca, Union Corners and Sharpeye.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4012 8481 4012 8435 4008 8432 3993 8434
3989 8437 3991 8449 3992 8449 3992 8451
3997 8481
TIME...MOT...LOC 0216Z 274DEG 36KT 4003 8479
HainesSpecial weather statement, May 26, 9:42 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1042 PM EDT FRI MAY 26 2017
OHZ060-061-270315-
Montgomery OH-Preble OH-
1042 PM EDT FRI MAY 26 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE AND
MONTGOMERY COUNTIES UNTIL 1115 PM EDT...
At 1042 PM EDT, radar indicated a strong thunderstorm near Lewisburg,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Dayton, Kettering, Huber Heights, Trotwood, Vandalia, Englewood,
Eaton, Moraine, Oakwood, West Carrollton, Lewisburg, West Alexandria,
Riverside, Clayton, Union, Brookville, New Lebanon, Shiloh,
Phillipsburg and Oklahoma.
This includes the following Interstates...
I-70 in Ohio between mile markers 11 and 35.
I-75 in Ohio between mile markers 47 and 64.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3972 8463 3977 8465 3985 8462 3989 8459
3992 8420 3984 8414 3971 8414 3965 8417
TIME...MOT...LOC 0242Z 267DEG 36KT 3981 8458
Haines